MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/TWINPAK DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/TWINPAK DEVICE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303391
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/twinpak device barrel cracked.The following information was provided by the initial reporter: material # 303391 lot # 4326390.  verbatim: rcc received a complaint via email.Email(s) attached.Product code sku:0723303391 product description brand name:syringe combo 3 cc twin pak when problem was notice: during use sterilization wrap: incident discovered during patient care:yes nature of patient care:unknown quantity: (b)(4).Uom: box 2 lot: 4326390 date of event: 4/1/2025 12:00:00 am incident details: syringe is cracked.Leaking while in use.No noticeable damage to the package.Was patient or end-user injured: no injury details: was medical treatment required:no treatment details: patient current status: unknown has the facility filed a report with health authority(ies)?: no is photo available: yes attach photo: twinpak.Jpg is sample available:yes sample used/unused: unused.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - barrel cracked.Three samples and one photo were provided to our quality team for investigation.One syringe exhibited a crack extending the full length of the barrel through to the inner wall, resulting in leakage.The other two samples had barrel cracks measuring approximately ¼ inch and ½ inch, respectively, though these did not extend completely through the wall.The condition observed is non-conforming per product specification.Potential root cause for the barrel cracked and leakage defects is associated with the assembly process.Furthermore, a device history record review was completed for provided lot number 4326390.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SYRINGE 3ML LL W/TWINPAK DEVICE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21896328
Report Number1213809-2025-00299
Device Sequence Number16995575
Product Code FMI
UDI-Device Identifier00382903033911
UDI-Public(01)00382903033911(10)4326390
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K974006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303391
Device Lot Number4326390
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown